Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 26, 2009, 7:47 AM CDT for 4 counties in Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2009, 7:47 AM CDT (12:47 UTC)
- Expired
- Jul 26, 2009, 9:45 AM CDT
- In force
- 118 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2610 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 261247
FFWMEG
MSC107-119-135-161-261445-
/O.NEW.KMEG.FF.W.0124.090726T1247Z-090726T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
747 AM CDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 945 AM CDT
* AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE VELMA...VANCE AND ENID.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3388 9044 3416 9040 3418 8950 3412 8950
3390 8952
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 7:02 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 26, 7:02 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 702 AM CDT SUN JUL 26 2009 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 258 AM CDT SUN JUL 26 2009/ DISCUSSION... ACTIVE WEATHER OVER NORTHERN PORTIONS OF THE MIDSOUTH EARLY THIS MORNING. GOES WATER VAPOR IMAGERY SHOWED A STREAMWISE SHORTWAVE EMBEDDED IN NORTHWEST FLOW DIVING SOUTHEAST THROUGH MO. THE UPPER FLOW BECOME STRONGLY DIFFLUENT DOWNSTREAM ACROSS THE MIDSOUTH. STORMS ERUPTED AROUND 05Z OVER NORTHEAST AR IN THE NOSE OF IN INSTABILITY AXIS EXTENDING UP THE AR DELTA. LOWER TO MID 70S SURFACE DEWPOINTS PREVAILED IN THIS REGION. ELEVATED INSTABILITY WAS LIKELY IN EXCESS OF 2500 J/KG... PER SPC MESOANALYSIS. FOR THE REMAINDER OF THE DAY...EXPECT A COLD FRONT OVER SOUTHERN MO TO GRADUALLY SETTLE INTO THE MIDSOUTH THROUGH THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE OUT AHEAD OF FRONT... ALONG AN ELEVATED PREFRONTAL TROF. BY MID EVENING...EXPECT POST SHORTWAVE SUBSIDENCE AND SLIGHTLY DRIER LOW LEVEL AIR TO LIMIT RAIN CHANCES NORTH OF INTERSTATE 40. MONDAY SHOULD SEE LOW LEVEL RETURN FLOW GRADUALLY STRENGTHEN OVERTAKING WHAT/S LEFT OF THE STALLED FRONT. EXPECT MONDAY/S CONVECTION TO BE RELATIVELY UNORGANIZED...GIVEN THE LACK OF ANY SIGNIFICANT FORCING. UPPER LEVEL FLOW BECOMES WEST/SOUTHWESTERLY ACROSS THE LOWER MS RIVER VALLEY TUESDAY INTO WEDNESDAY. A SERIES OF EJECTING SHORTWAVES WILL TAP INTO DEEP MOISTURE OVER THE MIDSOUTH WEDNESDAY AND THURSDAY. EXPECT A SIGNIFICANT AMOUNT OF CLOUDS EACH DAY... WHICH WILL LIKELY LIMIT LOW LEVEL INSTABILITY. WILL CONTINUE WITH 40 TO 50 POPS IN THE MIDWEEK PERIODS. UPPER HEIGHTS WILL LIKELY BUILD LATE IN THE WEEK...BUT THE MIDSOUTH SHOULD STILL REMAIN NEAR THE PERIPHERY OF FASTER NORTHWESTERLY FLOW. CONVECTIVE INHIBITION WILL REMAIN LIMITED...WITH SURFACE DEWPOINTS IN THE LOWER 70S...TEMPS NEAR 90...AND THE LIKELY PASSAGE OF SHORTWAVES ALONG THE PERIPHERY OF THE UPPER RIDGE. PWB && .AVIATION... MAIN THUNDERSTORM COMPLEX HAD CLEARED THE KMEM VICINITY AT 12Z... BUT A SMALL CLUSTER 15NM NORTH OF THE TERMINAL WILL LIKELY AFFECT KMEM THROUGH 13Z. THE MAIN COMPLEX WILL CONTINUE TO PUSH SOUTH THROUGH NORTH MS...PASSING NEAR AND TO THE WEST OF KTUP AROUND 14Z. SURFACE FRONT WAS LOCATED ALONG THE MO/AR BORDER AT 12Z... EXTENDING NORTHEAST ALONG THE OHIO RIVER. ISOLATED TSRA WILL BE POSSIBLE AHEAD OF THE FRONT WITH DAYTIME HEATING ONCE THE FRONT REACHES THE INTERSTATE 40 CORRIDOR. HAVE KEPT A SECONDARY TSRA TEMPO GROUP AT KTUP FOR THE AFTERNOON. GIVEN WEAK/NIL POST FRONTAL WINDS OVERNIGHT...WILL LIKELY SEE SOME RADIATIONAL FOG AFTER 06Z. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 90 71 90 73 / 40 20 20 10 MKL 86 66 89 66 / 40 20 20 10 JBR 88 68 89 70 / 20 10 20 10 TUP 88 69 90 69 / 70 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 26, 7:46 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MEMPHIS TN 746 AM CDT SUN JUL 26 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 746 AM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM TUNICA TO CORINTH MISSISSIPPI. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY DURING THE MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THIS WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE...AND A FEW STORMS MAY REACH SEVERE LIMITS. THERE WILL BE A POTENTIAL FOR LOCALLY HEAVY RAINFALL...ESPECIALLY DURING THE MIDWEEK PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY...SOUTH OF A WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE LINE. PWB
In the hours before
Local storm report, Jul 26, 2:24 AM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
224 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
&&
RJOLocal storm report, Jul 26, 2:59 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
259 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
0255 AM TSTM WND DMG 2 S CARUTHERSVILLE 36.15N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.
&&
RJOLocal storm report, Jul 26, 4:01 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
401 AM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD CARUTHERSVILLE 36.18N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
MINOR ROAD FLOODING
0255 AM TSTM WND DMG 2 S CARUTHERSVILLE 36.15N 89.67W
07/26/2009 PEMISCOT MO LAW ENFORCEMENT
POWER LINES DOWN AND STRUCTURAL DAMAGE TO RESIDENCES.
0355 AM HAIL 10 SE DYERSBURG 35.94N 89.25W
07/26/2009 M1.75 INCH DYER TN PUBLIC
GOLF BALL SIZE HAIL REPORTED NEAR TIGRETT
&&
RJOSpecial weather statement, Jul 26, 7:43 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 743 AM CDT SUN JUL 26 2009 MSZ012-013-015-020>022-261330- LAFAYETTE MS-PANOLA MS-PONTOTOC MS-YALOBUSHA MS-TALLAHATCHIE MS- CALHOUN MS- 743 AM CDT SUN JUL 26 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... WEST CENTRAL PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTHWEST OF SPRINGDALE TO 5 MILES NORTHWEST OF CHARLESTON AT 743 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...PONTOTOC...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR CHARLESTON...GEORGE PAYNE STATE PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:35 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Jul 26, 6:04 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate, Tunica | 56 min |
| Jul 26, 6:06 AM CDT | Areal Flood Advisory | MEG | Panola, Quitman, Tunica | 3 hr |
| Jul 26, 6:44 AM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Jul 26, 6:49 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tate | 3 hr |
| Jul 26, 6:50 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 40 min |
| Jul 26, 6:52 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more | 53 min |
| Jul 26, 7:03 AM CDT | Flash Flood Warning | MEG | Lafayette, Marshall | 93 min |
| Jul 26, 8:41 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 49 min |
| Jul 26, 8:50 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 25 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.